Charles F. Curran, PhD
This content is PDF only. Please click on the PDF icon to access.
To the Editors: Twelve accidental acute doxorubicin overdoses (range, 3 to 10 times intended dose) have been reported to Adria Laboratories (Columbus, Ohio) since 1977. Nine patients (75%) received doxorubicin as part of a multidrug regimen. Of these, three patients were also simultaneously overdosed with other antineoplastic agents. Eight patients (67%) were given overdoses during the first administration of doxorubicin.
Leukopenia or pancytopenia was universal. Mucositis, generally requiring 2 to 6 weeks for resolution, was reported in six of the seven (86%) patients who recovered, but in only one of the five (20%) patients who died. Two patients developed heart
Curran CF. Acute Doxorubicin Overdoses. Ann Intern Med. 1991;115:913–914. doi: https://doi.org/10.7326/0003-4819-115-11-913_2
Download citation file:
Published: Ann Intern Med. 1991;115(11):913-914.
Results provided by:
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use